Severe Demyelinating Neuropathy in an Advanced Melanoma Patient Treated with Nivolumab plus Ipilimumab Combined Therapy

Yumi Kambayashi, Taku Fujimura, Hiroshi Kuroda, Atsushi Otsuka, Hiroyuki Irie, Setsuya Aiba

Research output: Contribution to journalArticlepeer-review

2 Citations (Scopus)

Abstract

Immune checkpoint inhibitors (ICIs) significantly prolong survival in patients with metastatic melanoma but can lead to serious immune-related adverse events. In this report, we described a case of atypical neuropathy caused by nivolumab plus ipilimumab combination therapy before primary tumor resection. In our case, not only demyelinating neuropathy, but also muscle weakness and unilateral facial nerve palsy developed and manifested as severe and diverse symptoms. Moreover, unlike spontaneously developing demyelinating peripheral neuropathy, the present case suggested the therapeutic effects of high-dose methylprednisolone monotherapy for the treatment of ICIs-induced immune-related demyelinating peripheral neuropathy.

Original languageEnglish
Pages (from-to)474-477
Number of pages4
JournalCase Reports in Oncology
Volume13
Issue number1
DOIs
Publication statusPublished - 2020
Externally publishedYes

Keywords

  • Advanced melanoma
  • Demyelinating peripheral neuropathy
  • High-dose methylprednisolone monotherapy
  • Immune-related adverse event
  • Nivolumab plus ipilimumab combined therapy

ASJC Scopus subject areas

  • Oncology

Fingerprint Dive into the research topics of 'Severe Demyelinating Neuropathy in an Advanced Melanoma Patient Treated with Nivolumab plus Ipilimumab Combined Therapy'. Together they form a unique fingerprint.

Cite this